Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 91, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 22, 2000, 5:08 PM EDT for Richmond County, Georgia. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 22, 2000, 5:08 PM EDT (21:08 UTC)
- Expired
- Jun 22, 2000, 6:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties
County Richmond County, GA
The radar
The Columbia radar (KCAE), 110 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 5:30 PM EDT | Thunderstorm Wind 50 E | Hephzibah, GA | Sheriff reported trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 1:30 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.1 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2256 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 498 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
800 WUUS52 KCAE 222109 SVRCAE GAC245-222200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 508 PM EDT THU JUN 22 2000 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN RICHMOND COUNTY IN EAST CENTRAL GEORGIA * UNTIL 600 PM EDT. * AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER RICHMOND COUNTY...OR ABOUT 9 MILES SOUTHEAST AUGUSTA...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHEASTERN RICHMOND COUNTY AT 520 PM EDT THIS IS A STORM WITH DAMAGING WINDS AND LARGE HAIL. STAY INDOORS AWAY FROM WINDOWS. REPORT ANY HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF OR TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN COLUMBIA.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:35 PM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jun 22, 2:35 PM EDT, 2 hours 33 minutes before
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065-077-230505- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA, SC 235 PM EDT THU JUN 22 2000 CONVECTION ONGOING IN CWA. AIR MASS IS MODERATELY TO STRONGLY UNSTABLE WITH LI/S AROUND -8 AND SBCAPES OF 2500 TO 3500. ACTIVITY IS BEING INITIATED BY AN APPROACHING UPPER LVL SHORT WAVE. ALL OF CWA IS IN SVR TSTM WATCH UNTIL 8 PM. WE HAVE ALREADY RECEIVED REPORTS OF .75 IN HAIL IN NEWBERRY COUNTY. WE WILL INCLUDE AN AFTN PERIOD IN ZFP. QUESTION IS WILL ANY CONVECTION CARRY OVER INTO THE TONIGHT PERIOD. BASED ON CURRENT TRENDS THINKING AT THIS TIME IS THAT BULK OF ACTIVITY WILL BE OVER BY 8 PM. FOR NOW WILL PLAN TO CARRY A CHC POP FOR THIS EVNG. WILL RE-EVALUATE AT ISSUANCE TIME AROUND 4 PM. AIR MASS DRIES CONSIDERABLY FOR FRI AND SAT. SFC DWPTS FCST TO BE IN LOW TO MID 60S. THIS SHOULD PRECLUDE TSTM DEVELOPMENT. NO POPS THROUGH SAT. TEMP GUIDANCE OK...MINS UPPER 60S TO NR 70. HIGHS 90 TO 95. FOR THE EXTENDED...MRF HAS A COLD FRONT APPROACHING SC FROM THE NW ON MON. FRONT APPEARS TO STALL BEFORE REACHING CWA. WILL INCLUDE SLGT CHC POP FOR MON AND TUE. FCSTID = 4...CAMMARATA CAE 70 93 70 93 / 30 5 0 10 AGS 69 94 67 94 / 30 5 0 10 SSC 70 93 70 93 / 30 5 0 10 OGB 70 93 70 93 / 30 5 0 10 .CAE... GA...NONE. SC...NONE.
In the hours before
Local storm report, Jun 22, 1:39 PM EDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
139 PM EDT THU JUN 22 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
105 PM NEWBERRY SC .75 INCH HAIL
06/22/00 NEWBERRY DIME-SIZE HAIL REPORTED
IN DOWNTOWN NEWBERRY.
REPORT FROM SHERIFFS
DEPT.
BCLocal storm report, Jun 22, 2:47 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
247 PM EDT THU JUN 22 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
210 PM AIKEN SC .75 INCH HAIL
06/22/00 AIKEN NONE
REPORTED BY HAM RADIO
OPERATOR
BLPLocal storm report, Jun 22, 3:35 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
335 PM EDT THU JUN 22 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
w
250 PM BAMBERG TO MIDWAY SC .75 INCH HAIL
06/22/00 BAMBERG REPORTED BY BAMBERG POST
OFFICE
BLPLocal storm report, Jun 22, 3:37 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
337 PM EDT THU JUN 22 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
317 PM BRACHVILLE SC WIND DAMAGE
06/22/00 ORANGEBURG LARGE LIMBS DOWN AND PEA
SIZE HAIL. REPORTED BY
BRANCHVILLE POST OFFICE
BLPThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 6:33 PM EDT | Severe Thunderstorm Warning | CAE | Burke | 42 min |
| Jun 22, 6:40 PM EDT | Flash Flood Warning | CAE | Richmond | 2 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.